MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number F2020-020
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.D4: the udi is not known as the part and lot number were not provided.
 
Event or Problem Description
It was reported that the procedure performed was to treat a moderately calcified, right popliteal artery.The 2.0x20 armada 14 xt balloon dilatation catheter (bdc) was advanced over the ht command 14 es guide wire through a 5f catheter.When removing the guide wire for angiogram, resistance was noted.A failed attempt to re-advance was made and the guide wire got stuck distally.The armada 14 bdc was removed and appeared twisted with irregular points.The armada 14 bdc was straightened and able to cross the lesion; however, the same issue occurred and the ht command guide wire seemed to prematurely exit the catheter.The bdc and guide wire were removed.There were no reported adverse patient effects and no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
D1 correction: brand name updated.D2 correction: common device name, procode updated.D4 correction: model, catalog, lot number, expiration date updated.G4 correction: pma/510(k) number updated.H4 correction: device manufacture date added.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was provided: the 2.0x20 armada 14 xt balloon dilatation catheter (bdc) was advanced over the ht command 14 es guide wire through a 5f catheter.Upon removal of the guidewire, resistance was noted due to the bdc.During re-advancement of the guidewire, resistance was noted due to the armada and the guide wire got stuck distally.The armada 14 bdc was removed, and the shaft was twisted.The armada 14 bdc was straightened and able to cross the lesion; however, the same issue occurred, and the ht command guide wire seemed to prematurely exit the catheter.The bdc and guidewire were removed.A new armada 14 xt over the same ht command 14 es guidewire, was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
Subsequent to the previously filed report, returned device analysis observed that the inner and outer member of the armada 14 bdc was stretched.It was noted that prior to removing the guide wire, the armada 14 xt over the ht command 14 es guide wire and lesion easily.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported shaft damage (stretched, kinked and bunched) was confirmed.The reported difficulty advancing and removing the device from the guide wire could not be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported that the shaft was noted to be twisted and was straightened out and attempted to be used again.It should be noted the percutaneous transluminal angioplasty (pta) catheter, armada 14 xt, over the wire (otw), global, instruction for use (ifu) states: do not use, or attempt to straighten, a catheter if the shaft has become bent or kinked; this may result in the shaft breaking.Instead, prepare a new catheter.In this case, it is unlikely that the reported ifu violation contributed to the reported complaint.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported complaints appear to be related to circumstances of the procedure.There were no damages noted to the armada 14 xt or the ht command 14 es guide wire during inspection prior to use or during preparation, which suggests a product quality issue did not contribute to the reported difficulties.Return device analysis noted the inner and outer member was stretched, kinked and bunched sporadically.In this case, it is likely that the device was inadvertently repositioned and/or mishandled during initial use, such that the shaft stretched, kinked and bunched, resulting in the reported damage and subsequently the reported difficulty removing and readvancing the device in the guide wire.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: medical device problem code 2017 - use after damage.

Brand Name
ARMADA¿
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela PR UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23819348
Report Number2024168-2025-12085
Device Sequence Number10067136
Product Code LIT
UDI-Device Identifier08717648182938
UDI-Public(01)08717648182938(11)250616(17)280531(10)50616G1
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K121352
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberF2020-020
Device Catalogue NumberF2020-020
Device Lot Number50616G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2025
Supplement Date Received by Manufacturer12/18/2025
02/19/2026
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date01/15/2026
03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HT COMMAND ES 14.
Patient SexUnknown